MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CATD ASPIRATION CATHETER; DXE

PENUMBRA, INC. INDIGO SYSTEM CATD ASPIRATION CATHETER; DXE
Catalog Number CATD-A
Medical Device Problem Codes Device Damaged Prior to Use (2284); Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the catd was ovalized approximately 51.0 cm from the hub.A 0.088¿inch stainless steel mandrel was advanced through the hub of the catd.Resistance was encountered as the mandrel met the ovalization at the distal tip of the catheters and the mandrel advanced out of the tip with some resistance.Conclusions: evaluation of the returned catd revealed that the distal tip of the catheter was ovalized.This type of damage typically occurs due to damage in transit.If the device slips between the top and bottom packaging tray, and the packaging is forcefully gripped, damage such as this may occur.A mandrel was attempted to be advanced through both catds.However, resistance was encountered as the mandrel met the ovalization in the distal tip of the catheters and the mandrel advanced out of the distal tip with some resistance.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the physician noticed that the tip of the indigo system catd aspiration catheter (catd) was kinked upon opening the packaging.The damage to the catd was found prior to use, therefore, the catd was not used in the procedure.The procedure was completed using a new catd.

Brand Name
INDIGO SYSTEM CATD ASPIRATION CATHETER
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7919943
Report Number3005168196-2018-01924
Device Sequence Number13802884
Product Code DXE
UDI-Device Identifier00814548017624
UDI-Public00814548017624
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/30/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2020
Device Catalogue NumberCATD-A
Device Lot NumberF81129
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2018
Initial Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005